Journal cover Journal topic
Annales Geophysicae An interactive open-access journal of the European Geosciences Union
Journal topic

Journal metrics

IF value: 1.490
IF 5-year value: 1.445
IF 5-year
CiteScore value: 2.9
SNIP value: 0.789
IPP value: 1.48
SJR value: 0.74
Scimago H <br class='widget-line-break'>index value: 88
Scimago H
h5-index value: 21
Volume 14, issue 3
Ann. Geophys., 14, 286–289, 1996
© European Geosciences Union 1996
Ann. Geophys., 14, 286–289, 1996
© European Geosciences Union 1996

  31 Mar 1996

31 Mar 1996

Seasonal variations in the occurrence of geomagnetic storms

John R. Taylor, Mark Lester, and Timothy K. Yeoman John R. Taylor et al.

Abstract. Seasonal variations in the onset of magnetic storms are investigated. For the purposes of this study storms have been defined as events in which Dst falls below –50 nT for at least four consecutive hours. The storms have been classified as either storm sudden commencements (SSCs; storms initiated by a sudden commencement) or as storm gradual commencements (SGCs; all other storms). It is found that the semi-annual variation of magnetic activity is reflected in the occurrence statistics of SGC events only, indicative that the solar wind origin is different for SSCs and SGCs. It is suggested that the heliospheric latitude model of seasonal magnetic activity is relatively ineffective in modulating the previously observed seasonal variations in the occurrence of magnetic storms.

Publications Copernicus